Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Drugs, Cholesterol, Diabetes
Aug 2, 2003

I've been positive for almost 20 years, was successfully being treated by PIs until last year, when my lipase level jumped to 600, yet with no pancreatitis symptoms. At the same time, my regimen of PIs and D4t/DDI stopped working. Since then, I've been on a heavy regimen of invirase, crix, norvir, plus viread and ziagen. I'm resistant to most HIV meds. Other than side effects of bloating, gas, and major fat loss, my major concern is now elevated cholesterol, triglyceride and glucose leveld. I tried taking pravocol (ineffective), then lipitor (suffered severe muscle pain) for the lipids, and I take glucophage for the diabetes. Although I feel fine, I am now 55, have a history of heart disease in my family, and have seen a cardiologist, who gave me a clean bill of health. However, I feel like a walking time bomb. I know it's all about reaching a balance, but I feel I'm playing with fire on both sides. My T cells are now 325 and viral load not detectable. Would you suggest modifying my HIV regimen? Or any ideas for helping this 'balance'? My weight has dropped from 185 to 160 in less than a year, btw.

Response from Dr. Henry

Your HIV therapy options are highly dependent on which (if any) drugs your HIV virus is sensitive to and you can tolerate OK. Trying to use atazanvir instead of indinavir might help the lipids some. Careful attention to diet/exercise over time can help. Fish oil and fish oil might also be helpful. KH



Previous
Help in Skin fungal dermatitis
Next
Medivir 310 -- Where is it ???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement